MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cine image analysis: two photographic images of cine images were provided.The two photographic images are identical in content with the only difference being the amount of image contrast.The images are of the everflex stent implanted in the patient¿s mid superficial femoral artery.The everflex stent exhibits major elongation.The distal radiopaque end of the guidewire is visible in both images.The distal end of the guidewire is not near either end of the everflex stent.The core wire of the guidewire is visible running through the middle of the deployed elongated everflex stent.Device analysis: the everflex entrust stent delivery system was received for evaluation.The entrust sds, (0.035¿ guidewire compatible), was received loaded on a 0.014¿ compatible guidewire.The guidewire was locked up within the entrust sds.The entrust sds handle safety tab cavity was examined: the inner guidewire lumen was kinked within the cavity.The distal end of the sds silver colored outer sheath was back lighted to determine the location of the distal end of the inner guidewire lumen/pusher.The distal end of the inner guidewire lumen/pusher was approximately 7.5cm from the distal end of the silver colored outer sheath.The sds handle¿s printed strain relief was skived to allow examination of the interior of the handle.The pull cable was received separated from the outer sheath and wrapped fully around the thumb wheel.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a everflex entrust with a 6mm terumo as per the ifu to treat a 100mm moderately calcified lesion in the mid superficial femoral artery (sfa).The vessel was pre-dilated.No abnormalities were reported in relation to the patients anatomy.No damage was noted to the packaging and no issues were noted when removing the device from the hoop/tray.It was reported there was deployment issues.The guidewires were stuck in the stent deployment portion.The stent elongated when the wire and system was removed.The lock pin was removed prior to deployment.No resistance was encountered when advancing the device nor was excessive force used.The procedure was completed by leaving the elongated stent in the sfa.No patient harm was reported.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7781893
Report Number2183870-2018-00414
Device Sequence Number1392158
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA533934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR